Louisiana, 2004Damaging Wind in Louisiana, December 9, 2004
December 9, 2004 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Dec 9, 3:30 AM CST, 13 minutes earlier.
Area forecast discussion, Dec 9, 3:30 AM CST, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
330 AM CST THU DEC 9 2004
UPDATES ARE FOR MARINE AND POPS.
.DISCUSSION...
ACTIVE WEATHER THIS MORNING WILL KEEP AFD SHORT AND TO THE POINT.
FOCUS THIS MORNING IS ON ONGOING SITUATION OF POSSIBLE FLOODING
THREAT AHEAD OF A COLD FRONT LINED UP FROM VICKSBURG TO LAKE CHARLES
AT 215AM. THE AREA AHEAD OF THIS COLD FRONT IS VERY MOISTURE LAIDEN
AND DEEP. DYNAMICS ARE GETTING STRONGER THIS MORNING AND DRIER AIR
IS MOVING IN ALONG THE COLD FRONT. THIS IS CAUSING SOME TS TO FROM
DIRECTLY ALONG THE FRONTAL AXIS. EVERYTHING AHEAD OF THE FRONT IS IN
A DEEP RICH MOIST ATMOSPHERE CAUSING SOME VERY HEAVY RAINFALL.
THINGS LOOK TO GET A LITTLE WORSE AS THE COLD FRONT CATCHES UP WITH
THIS LARGE AREA OF MOISTURE AND DYNAMICS. STRONG ATMOSPHERIC CHANGES
ARE EXPECTED WITH SOME SEVERE TS RESULTING THIS MORNING. AFTER THE
COLD FRONT MOVES THROUGH...A STRONGER REINFORCING SURGE OF COLD DRY
AIR WILL INFILTRATE THE REGION AND SOME EXTREMELY NICE
WEATHER...EXCEPT FOR MARINE...WILL BE IN STORE FOR SEVERAL DAYS BUT
MAKING FOR A CHILLY WEEKEND.
MARINE...SMALL CRAFT ADVISORIES WILL BE HOISTED NOW FOR SOUTHERLY
WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. THESE CONDITIONS
SHOULD ONLY LAST UNTIL THE CURRENT WEAK COLD FRONT MOVES
THROUGH...THEN WINDS GO WEST AT AROUND 10 KNOTS AROUND 22Z. IT WILL
NOT TAKE LONG FOR THE STRONGER SURGE OF COLD DRY AIR TO REACH THE
COASTAL WATERS BRINGING BACK SCA CONDITIONS AGAIN...THEREFORE
ADVISORY CONDITIONS WILL BE IN EFFECT AS OF THE 330AM ISSUANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 49 64 38/ 50 00 00 00
BTR 75 50 65 37/ 40 00 00 00
MSY 75 54 68 43/ 70 10 00 00
GPT 73 52 67 42/ 80 20 00 00
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FFA THROUGH NOON LAZ034>040-046>050-056>070.
MS...FFA THROUGH NOON MSZ068>071-077-080>082.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY IN EFFECT FOR ALL
COASTAL WATERS INCLUDING TIDAL LAKES.
&&
17
Hazardous weather outlook, Dec 8, 3:45 PM CST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CST WED DEC 8 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
345 PM CST WED DEC 8 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...TONIGHT
...A FLOOD WATCH IS IN EFFECT TONIGHT...
A WARM FRONT IS EXPECTED TO MOVE NORTH ACROSS THE CENTRAL GULF COAST
REGION THIS AFTERNOON AND TONIGHT WITH A COLD FRONT APPROACHING THE
AREA FROM THE NORTHWEST LATE TONIGHT. AN UPPER LEVEL DISTURBANCE
MOVING ACROSS THE SOUTHERN PLAINS ALONG WITH A STRONG JET STREAM
PASSING JUST NORTH OF THE GULF COAST WILL CREATE STRONG LIFT AND A
SLIGHTLY UNSTABLE ATMOSPHERE. THIS WILL CREATE A FAVORABLE
ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT.
WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS ARE EXPECTED TONIGHT WITH
LOCAL AMOUNTS OF 3 TO 4 INCHES POSSIBLE. THIS MAY CAUSE FLOODING OF
URBAN AREAS...SMALL STREAMS...ROADS...AND LOW LYING AREAS. ADDITIONAL
RIVER FLOODING IS LIKELY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
HOWEVER...A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND
HAIL MAINLY NEAR COASTAL AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
...A FLOOD WATCH REMAINS IN EFFECT THROUGH NOON THURSDAY...
NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY MORNING AHEAD OF A COLD
FRONT WHICH IS EXPECTED TO MOVE THROUGH THE AREA BY MIDDAY. THERE IS
A THREAT OF ADDITIONAL HEAVY RAINFALL THROUGH MID MORNING THURSDAY.
STRONG WINDS BEHIND THE COLD FRONT WILL BRING SMALL CRAFT ADVISORY
CONDITIONS TO THE COASTAL WATERS AND TIDAL LAKES THURSDAY THROUGH
SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THURSDAY
AFTERNOON THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...STORM SPOTTER ACTIVATION MAY
BE REQUESTED FOR LATER TONIGHT AND EARLY THURSDAY.
In the hours before
Special weather statement, Dec 9, 1:26 AM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
126 AM CST THU DEC 9 2004
LAZ034-035-MSZ068-090830-
POINTE COUPEE-WEST FELICIANA-WILKINSON-
126 AM CST THU DEC 9 2004
...STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL ENTERING SOUTHWEST
MISSISSIPPI AND EAST CENTRAL LOUISIANA...
AT 121 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL EXTENDING
ALONG THE MISSISSIPPI RIVER NEAR DOLOROSA AND FORT ADAMS...AND
SOUTHWEST NEAR SIMMESPORT...MOVING EAST AT 25 MILES AN HOUR.
INDIVIDUAL STORMS WERE MOVING NORTHEAST AT 50 MILES AN HOUR.
ADDITIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WERE
DEVELOPING AHEAD OF THE LINE.
THESE STORMS WILL AFFECT AREAS IN AND AROUND DOLOROSA...FORT ADAMS...
WOODVILLE...BATCHELOR...NEW ROADS...SAINT FRANCISVILLE...AND
SPILLMAN THROUGH 230 AM.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT DANGEROUS CLOUD
TO GROUND LIGHTNING...VERY HEAVY RAINFALL AMOUNTS OF UP TO TWO
INCHES IN AN HOUR...AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS
THE ROAD.
STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.
22
Thunderstorm Wind, St. Charles
- When
- December 9, 3:43 AM CST
- Where
- St. Charles County, 1 mi SE of Destrehan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.950, -90.367
Power lines were knocked down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, December 9, 20041 injured · $1.5 million · F1 · 25 events
- Tornado in Louisiana, December 9, 20041 injured · $250,000 · F1 · 1 event
- Damaging Wind in Louisiana, December 9, 2004$200,000 · 60 kt wind · 1 event
- Flash Flooding in Alabama, December 9, 200412 events
- Hail and Damaging Winds in Georgia, December 9, 2004$8,000 · 1 in hail · 11 events
- Damaging Winds in Alabama, December 9, 200460 kt wind · 7 events
- Dense Fog in Wisconsin, December 9 to 10, 20046 events
- Dense Fog in California, December 9 to 14, 20045 events
- Dense Fog in Wisconsin, December 9 to 10, 20045 events
- Flash Flooding in Tennessee, December 9, 20043 events
- Flash Flooding in Tennessee, December 9, 2004$2,000 · 2 events
- Flash Flood in Louisiana, December 9, 2004$5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5431524.